Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 170, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 7, 2000, 2:20 PM EDT for Sullivan County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2000, 2:20 PM EDT (18:20 UTC)
- Expired
- Aug 7, 2000, 3:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Sullivan County, TN
The radar
The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.3 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 071821 SVRMRX TNC163-071900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 220 PM EDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SULLIVAN COUNTY IN EASTERN TENNESSEE * UNTIL 300 PM EDT * AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR KINGSPORT...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF TRI-CITY AIRPORT AROUND 230 PM EDT 7 MILES NORTHWEST OF BLOUNTVILLE AROUND 240 PM EDT 8 MILES NORTHWEST OF BRISTOL TN AROUND 255 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 9:48 AM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Aug 7, 9:48 AM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 948 AM EDT MON AUG 7 2000 ...MAIN FORECAST CONCERN IS PRECIP CHANCES... FAIRLY STRONG VORT MAX MOVING UP FROM THE SOUTHWEST THAT THE MODELS DID NOT PICK UP VERY WELL...CREATING SHOWERS AND THUNDERSTORMS ACROSS MIDDLE TENNESSEE. MODIFIED SOUNDINGS AND EXPECTED FORECAST MAX TEMPERATURES...YIELD A MODERATELY UNSTABLE AIRMASS THIS MORNING THROUGH THE EVENING. LINE OF THUNDERSTORMS IN NORTHERN KENTUCKY PRODUCING AN IMPRESSIVE OUTFLOW BOUNDARY THAT WILL INTERACT WITH THE SHORTWAVE THIS AFTERNOON. WITH THE ATMOSPHERE BEING UNSTABLE EXPECT THE SHOWERS AND THUNDERSTORM COVERAGE TO INCREASE...ESPECIALLY ALONG AND NORTH OF I-40. SEVERE WEATHER CHANCES LOOK MINIMAL...BUT WOULD NOT RULE OUT AN ISOLATED REPORT OF WIND DAMAGE. DO NOT EXPECT HAIL AS FREEZING LEVEL IS HIGH. WITH NEARLY ZONAL FLOW ALOFT...STORMS SHOULD MOVE EAST... WILL HAVE TO WATCH FOR TRAINING IF A LARGE AREA GETS GOING. WILL UPDATE ZONES TO REMOVE MAINLY AFTERNOON WORDING AND INCREASE POPS A CATEGORY. WILL CONTINUE TO MONITOR TEMPERATURES...BUT CURRENT FORECAST TEMPS LOOK OK. .MRX... NC...NONE. TN...NONE. VA...NONE. PDK
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.